Triple-Combination Medication Is Best Bet for Tension Headache Relief

A recent study indicates that aspirin taken with acetaminophen and caffeine is more effective than aspirin alone.

Tension headaches are the most common form of headaches and affect more than 20% of the population. Frequently, tension headache sufferers turn to over-the-counter medications for relief.

A recent study indicates that medication containing a combination of acetylsalicylic acid, (aspirin), acetaminophen, and caffeine is more effective than acetaminophen alone. Continue Reading

Study Determines Most Effective Migraine Medications

Several medications were recently deemed the most effective for treating acute migraine, including triptans, dihydroergotamine (DHE), nonsteroidal anti-inflammatory drugs (NSAIDS), butorphanol nasal spray, and the combination medication of sumatriptan/naproxen and acetaminophen/aspirin/caffein). Several other migraine medications were considered “probably effective” or “possibly effective.” Continue Reading

Reader’s Mail: Recommended Doses of Acetaminophen, Aspirin, Caffeine and Excedrin®

Q. Excedrin Extra Strength gelcaps each contain 250 mg. of acetaminophen, 250 mg. of aspirin and 65 mg. of caffeine. Excedrin Migraine caplets contain exactly the same amounts of each ingredient. However, the first product allows the use of eight gelcaps in 24 hours, whereas the latter only allows the use of two caplets in 24 hours. Why the difference in the allowable use of two pills of apparently the same medication? Continue Reading